Bulletin (New Series) of the American Mathematical Society

The invariant theory of binary forms

Joseph P. S. Kung and Gian-Carlo Rota

Full-text: Open access

Article information

Source
Bull. Amer. Math. Soc. (N.S.) Volume 10, Number 1 (1984), 27-85.

Dates
First available in Project Euclid: 4 July 2007

Permanent link to this document
http://projecteuclid.org/euclid.bams/1183551414

Mathematical Reviews number (MathSciNet)
MR722856

Zentralblatt MATH identifier
0577.15020

Subjects
Primary: 05-02: Research exposition (monographs, survey articles) 13-02: Research exposition (monographs, survey articles) 14-02: Research exposition (monographs, survey articles) 15-02: Research exposition (monographs, survey articles)

Citation

Kung, Joseph P. S.; Rota, Gian-Carlo. The invariant theory of binary forms. Bull. Amer. Math. Soc. (N.S.) 10 (1984), no. 1, 27--85. http://projecteuclid.org/euclid.bams/1183551414.


Export citation

References

  • A. Cayley, Collected mathematical papers, Vols. 1-12, Cambridge Univ. Press, Cambridge, 1889-1897.
  • L. E. Dickson, Algebraic invariants, Wiley, New York, 1914.
  • J. A. Dieudonné and J. B. Carrell, Invariant theory, old and new, Academic Press, New York and London, 1971.
  • E. B. Elliot, An introduction to the algebra of quantics, 2nd ed., Oxford Univ. Press, Oxford, 1913.
  • P. Gordan, Vorlesungen über Invariantentheorie (G. Kershensteiner, ed.), Vols. I, II, Teubner, Leipzig, 1885, 1887.
  • J. H. Grace and A. Young, The algebra of invariants, Cambridge Univ. Press, Cambridge, 1903.
  • G. B. Gurevich, Foundations of the theory of algebraic invariants, Noordhoff, Groningen, 1964.
  • C. Hermite, Oeuvres (E. Picard, ed.), Vols. I-IV, Gauthier-Villars, Paris, 1905-1917.
  • D. Hilbert, Gesammelte Abhandlungen, Vol. II, Springer-Verlag, Berlin, 1933.
  • J. P. S. Kung (Editor), Young tableaux in combinatorics, invariant theory, and algebra, Academic Press, New York and London, 1982.
  • P. A. MacMahon, Collected papers (G. Andrews, ed.), Vol. II, M. I. T. Press, Cambridge, 1984.
  • W. F. Meyer, Bericht über den gegenwartigen Stand der Invariantentheorie, Jahresber. Deutsch. Math.-Verein. 1 (1890-1891).
  • D. Mumford, Geometric invariant theory, Springer-Verlag, Berlin and New York, 1965.
  • I. Schur, Vorlesungen über Invariantentheorie (H. Grunsky, ed.), Springer-Verlag, Berlin and New York, 1968.
  • T. A. Springer, Invariant theory, Lecture Notes in Math., vol. 585, Springer-Verlag, Berlin and New York, 1977.
  • E. Study, Methoden zur Theorie der ternäen Formen, Teubner, Leipzig, 1889 (reprinted with an introduction by G.-C. Rota, Springer-Verlag, Berlin and New York, 1982).
  • J. J. Sylvester, Collected mathematical papers, Vols. I-IV, Cambridge Univ. Press, New York, 1904-1912.
  • H. W. Turnbull, The theory of determinants, matrices, and invariants, Blackie, London, 1931.
  • H. Weyl, The classical groups, their invariants and representations, 2nd ed., Princeton Univ. Press, Princeton, N. J., 1946.
  • H. Weyl, Gesammelte Abhandlungen (K. Chandrasekharan, ed.), Vols. 1-4, Springer-Verlag, Berlin and New York, 1968.
  • A. Young, Collected papers, Univ. of Toronto Press, Toronto and Buffalo, 1977.
  • P. J. Cohen, Decision procedures for real and p-adic fields, Comm. Pure Appl. Math. 22 (1969), 131-152.
  • J. Désarménien, J. P. S. Kung and G.-C. Rota, Invariant theory, Young bitableaux, and combinatorics, Adv. in Math. 27 (1978), 63-92.
  • P. Doubilet, G.-C. Rota and J. Stein, On the foundations of combinatorial theory. IX: Combinatorial methods in invariant theory, Stud. Appl. Math. 53 (1974), 185-216.
  • C. Hermite, Sur la théorie, des fonctions homogènes à deux indéterminées, Cambridge and Dublin Math. J., 1854 (= Oeuvres, Vol. I, pp. 298-349).
  • D. Hilbert, Über die Endlichkeit des Invariantensystems für binären Grundformen, Math. Ann. 33 (1889), 223-226 (= Gesammelte Abhandlungen, Vol. II, pp. 162-164).
  • M. Katz, O Nowym Sposobie rozwiazywanie rownan, Stopnia trzeciego; Mlody Matematyk, Nos. 4-5 (April/May 1931), 69-71.
  • A. B. Kempe, On regular difference terms, Proc. London Math. Soc. 25 (1894), 343-359.
  • G.-C. Rota, The number of partitions of a set, Amer. Math. Monthly 71 (1964), 498-504.
  • J. J. Sylvester, An essay on canonical forms, supplement to a sketch of a memoir on elimination, transformation and canonical forms, George Bell, Fleet Street, 1851 (= Collected papers, Vol. I, Paper 34).
  • J. J. Sylvester, On a remarkable discovery in the theory of canonical forms and of hyperdeterminants, Phil. Mag. 2 (1851), 391-410 (= Collected papers, Vol. I, Paper 41).